Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 96, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 7, 2019, 10:17 AM CDT for Marengo County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 10:17 AM CDT (15:17 UTC)
- Expired
- Jun 7, 2019, 11:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 140 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:16 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 7, 7:16 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Birmingham AL 716 AM CDT Fri Jun 7 2019 .UPDATE... For 12Z Aviation. && .SHORT TERM... Today and Tonight. The rain showers and scattered thunderstorms east of I65 will continue to progress north and east this AM. A vertically stacked low and an increase in moisture will allow for another round of showers and thunderstorms across Central Alabama today. A few showers and storms in western Mississippi have already begun to form along the warm front associated with the low. Similar to yesterday, convective activity will be scattered in nature. There were a few stronger storms (aka spinny showers) that moved through the area yesterday afternoon. Overall, the severe threat is low but not zero. If there are breaks in the clouds this afternoon, increasing temperatures could increase surface instability. This along with dynamic forcing from the approaching low could spark some stronger convection. Satellite PWAT values indicate the 2" axis still resides over much of Central Alabama with another 1-1.25" expected to move in later today. So far, much of the rain that has fallen has been soaked up by the dry ground. However, as the ground becomes more saturated and rain chances continue through the weekend, localized flooding potential (particularly in low-lying/poor drainage areas) will need to be monitored. 07 .LONG TERM... /Issued at 401 AM CT/ By Saturday, models are in fair agreement that our upper low will be centered near Tennessee as a closed low along with an associated surface low near Northern Mississippi. We will continue with a very moist atmosphere over Alabama and successive waves of convection. As we move into Sunday, the upper low is expected to become an open trough from the main Canadian low. At the surface, the low should progress northeast some dragging a frontal boundary with it. However, by Monday, as our main upper system progresses east, this will aide in pushing a second surface frontal system out of the Plain States into the Mississippi River Valley, nudging the first frontal system some to the southeast into Central Alabama. We will stay in our wet pattern thus through the weekend and into Monday. Past Monday, as we move into Tuesday toward the middle of next week, our upper trough will weaken across the Southeast U.S. as the main energy gets absorbed into the main eastward progressing upper low with more of a progressive northwest flow into Alabama. This should aide bringing the second surface boundary through the area allowing for less overall moisture, lower rain chances, and some slightly cooler readings to the area for the end of our forecast by mid week. 08 && .AVIATION... 12Z TAF Discussion. A wet pattern remains across Central Alabama through the forecast period with waves of convection expected. Currently we have MVFR areas of stratus across the area. Cigs heights should lift some as the morning progresses. I have timed convection initially with radar and latest hires guidance. An isolated strong storm cannot be ruled out this afternoon and evening. 08 && .FIRE WEATHER... An extended period of wet weather will continue through the weekend, with elevated rain chances each period. This, combined with high relative humidity values should limit any fire weather concerns across the area. Low clouds and fog are possible each morning over the next few days as grounds become saturated. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 83 68 82 67 83 / 70 70 90 70 80 Anniston 83 69 83 69 82 / 70 70 90 70 80 Birmingham 84 70 84 69 84 / 70 70 90 60 80 Tuscaloosa 85 71 85 71 86 / 70 60 80 50 70 Calera 83 69 84 68 84 / 70 70 80 60 80 Auburn 83 69 82 70 82 / 70 70 80 70 80 Montgomery 86 71 86 70 86 / 70 70 80 60 80 Troy 86 71 85 69 83 / 70 70 80 70 80 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. && 07/08
Hazardous weather outlook, Jun 7, 4:46 AM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 446 AM CDT Fri Jun 7 2019 ALZ011>015-017>050-081300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 446 AM CDT Fri Jun 7 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a marginal threat for severe weather across Central Alabama this afternoon and evening from around noon through 10 PM. A brief tornado or damaging wind gust cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time. 08
In the hours before
Special weather statement, Jun 7, 9:24 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
924 AM CDT Fri Jun 7 2019
ALZ030-071515-
Sumter AL-
924 AM CDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 1015 AM
CDT...
At 919 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prismatic to near Middleton to near De
Soto. Movement was east at 35 mph. This line is expected to cross
the Alabama state line and enter extreme southwestern Sumter County
with by 9:45 AM CDT.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Livingston, York, Cuba, Gainesville, Epes, Emelle, Boyd, The
University Of West Alabama, Bluffport, Coatopa, Dug Hill, Kinterbish,
Old Mallard Airport, Sumterville, Lilita, Bellamy, I 20 Welcome
Center At Cuba, Ward, Whitfield and Payneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3272 8837 3282 8813 3274 8810 3272 8808
3269 8812 3268 8809 3269 8806 3266 8805
3264 8806 3264 8808 3262 8808 3259 8806
3260 8802 3247 8796 3243 8804 3238 8804
3235 8797 3233 8795 3231 8796 3231 8842
TIME...MOT...LOC 1419Z 249DEG 30KT 3256 8876 3221 8861 3200 8867
JD/02Special weather statement, Jun 7, 9:58 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
958 AM CDT Fri Jun 7 2019
ALZ039-071600-
Marengo-
958 AM CDT Fri Jun 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARENGO COUNTY...
At 957 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kinterbish to near Lisman to near
Toxey to near Gilbertown. Movement was east at 40 mph. These storms
are expected to move in to Marengo County by 10:15 AM CDT.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Linden, Jefferson, Thomaston, Sweet Water, Myrtlewood, Dayton,
Putnam, Freddie Jones Field, Pin Hook, Nanafalia, Consul, Magnolia,
Wayne, Surginer, Miller, Chickasaw State Park, Dixons Mill, Vineland,
Half Acre and Carleys.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3206 8812 3208 8804 3214 8804 3217 8801
3228 8802 3231 8796 3228 8794 3229 8793
3242 8804 3241 8752 3231 8752 3231 8747
3227 8747 3225 8752 3213 8752 3213 8762
3200 8763 3199 8799 3200 8811
TIME...MOT...LOC 1457Z 268DEG 36KT 3239 8825 3216 8820 3197 8825 3182
8835
JD/02The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:35 PM CDT | Special Weather Statement | BMX | Sumter | 25 min |
| Jun 6, 8:02 PM CDT | Special Weather Statement | BMX | Sumter | 43 min |
| Jun 6, 8:47 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 43 min |
| Jun 6, 9:52 PM CDT | Special Weather Statement | BMX | Pickens | 53 min |
| Jun 6, 10:17 PM CDT | Areal Flood Advisory | BMX | Pickens | 3 hr |
| Jun 6, 10:59 PM CDT | Flash Flood Warning | BMX | Pickens | 3 hr |
| Jun 6, 11:18 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Jun 6, 11:51 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens | 3 hr |
| Jun 7, 9:24 AM CDT | Special Weather Statement | BMX | Sumter | 51 min |
| Jun 7, 9:58 AM CDT | Special Weather Statement | BMX | Marengo | 62 min |
| Jun 7, 11:22 AM CDT | Special Weather Statement | BMX | Dallas | 53 min |
| Jun 7, 11:51 AM CDT | Severe Thunderstorm Warning | BMX | Dallas | 24 min |
| Jun 7, 11:55 AM CDT | Special Weather Statement | BMX | Autauga, Lowndes | 50 min |
| Jun 7, 12:17 PM CDT | Special Weather Statement | BMX | Chilton | 43 min |
| Jun 7, 12:30 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 45 min |
| Jun 7, 12:38 PM CDT | Special Weather Statement | BMX | Shelby | 37 min |
| Jun 7, 12:44 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 61 min |
| Jun 7, 1:03 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 57 min |
| Jun 7, 1:14 PM CDT | Special Weather Statement | BMX | Talladega | 61 min |
| Jun 7, 1:22 PM CDT | Special Weather Statement | BMX | Tallapoosa | 38 min |
| Jun 7, 1:31 PM CDT | Special Weather Statement | BMX | Lee, Russell | 59 min |
| Jun 7, 1:51 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 54 min |
| Jun 7, 2:03 PM CDT | Special Weather Statement | BMX | Barbour | 27 min |
| Jun 7, 2:14 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, Randolph | 61 min |
| Jun 7, 4:26 PM CDT | Special Weather Statement | BMX | Sumter | 49 min |
| Jun 7, 4:33 PM CDT | Special Weather Statement | BMX | Lamar | 57 min |
| Jun 7, 5:10 PM CDT | Special Weather Statement | BMX | Greene | 50 min |
| Jun 7, 5:25 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 35 min |
| Jun 7, 5:29 PM CDT | Special Weather Statement | BMX | Marengo | 61 min |
| Jun 7, 6:03 PM CDT | Special Weather Statement | BMX | Pickens | 27 min |
| Jun 7, 6:05 PM CDT | Special Weather Statement | BMX | Perry | 25 min |
| Jun 7, 6:27 PM CDT | Special Weather Statement | BMX | Pickens | 33 min |
| Jun 7, 6:32 PM CDT | Special Weather Statement | BMX | Hale, Perry | 43 min |
| Jun 7, 6:47 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 32 min |
| Jun 7, 6:50 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.